Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
squirrely

Working while on accutane

Recommended Posts

I will be starting on accutand the 22nd of June and I do have the option of not working during my the time I am on the drug. I am interested in hearing any opions of past and present users if going to work with side effects caused much emotional distress or would they have rather stayed at home and waited it out. Also at what week or month did you experience the initial breakout?

Thanks

Share this post


Link to post
Share on other sites

I still work everyday.. i had acne before accutane and i worked, didn't even cross my mind to take time off. The length of a course of accutane is too long to try to put your whole life on hold in my opinion.

Share this post


Link to post
Share on other sites

I would say keep working. I started my course at the beginning of the fall semester last year, and even though I was nervous to be going to school w/a possible IB, I did it anyway. Having things to do actually took my mind off the 'tane experience most days, so I'm glad I didn't put my life on hold while on it. I actually got a lot of things done, and the biggest plus was that my acne cleared pretty fast on it, so worrying about acne wasn't a factor at all after awhile.

Share this post


Link to post
Share on other sites

Working was no problem. The only things I had to worry about were making sure I was moisturizing enough. My lips got very dry and chapped. I would just load up on carmex and problem solved. That's the best chap stick I've ever used.

Share this post


Link to post
Share on other sites

I have only been on it a little over a week and work a 50 hour week.

FYI-In general, I am sensitive to medications.

I have had one instance of joint pains (which was gone with some advil) and I have been a bit tired. For the first 2 days I kinda felt sick about an hour after taking it. The IB has not been bad so far, but I can see some about to sprout out! I really don't care about being embarassed for the IB because I have been dealing with breakouts my whole life!

If you are female, I would advise against switching your bcp brand. I made the mistake of starting a new bcp and accutane at the same time and it was a shock to my emotions.

Share this post


Link to post
Share on other sites

My advice is just ignore what everyone says about depression, joint pains etc when going on accutane. Stick to work, it'll keep your mind occupied, instead of stressed out. I used to read about people complaining that they get joint pains etc while on accutane, which I'll admit, worried me at first. But it has been weeks since I stared running, doing 15-20 laps around the field a day, and have never had any pains whatsoever. Most of it is all in the head.

Share this post


Link to post
Share on other sites
Guest FearlessBunnyLove

I say work. I'm only about a month in and I'd say the only thing about work that sucks is since I stand for long periods of time my joints bother me and in general I seem to be more sore then usual. What's weird is I'm more tired standing on carpet then I was at my old job standing on concrete all day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×